MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. AS LVP 20D DEHP AMBER SS 0.2M; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. AS LVP 20D DEHP AMBER SS 0.2M; INTRAVASCULAR ADMINISTRATION SET
Model Number C24101E
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that as lvp 20d dehp amber ss 0.2m had air in the line.The following information was provided by the initial reporter: material #: c24101e batch/lot # 20016400.It was reported that they are experiencing air in line every day.Verbatim: report from bedside nurse: we have been getting "air in line" everyday.Yesterday, there was 1 1/2" of air in the line, about 16 hours after i had hung it.I am 100% sure that each night when i hung the tpn that there was no air in the line.I have never had this happen before, so consistently.This is occurring in the pump segment portion of the tubing.Requesting investigation to confirm that product is made to specification.This is only happening on this patient and pumps have been investigated with no issues found.Unable to determine what about this line or setup is causing issue for only this patient when similar setups are not experiencing any issues.
 
Additional Manufacturer Narrative
H.6.Investigation: 1 sample was returned by the customer.It was reported that they are experiencing air in line every day.The set was examined for defects and abnormalities.No defects and abnormalities were observed.The set was attempted to be primed.Priming was unsuccessful.Air bubbles were noticed throughout the tubing and fluid was unable to flow freely despite all clamps being open.All engagements were examined to see if something was loose.All connections appeared to be secure.Fluid was able to be flushed through the smartsite just below the filter with no issues.Air bubbles were attempted to be pulled out of the end luer, however there was a lot of resistance, therefore this did not make much of a difference.In order to target if the issue was with the in-line filter, the tubing was cut just above the filter.After this was done, fluid was able to flow freely and all of the air bubbles disappeared.There seemed to be an occlusion in the filter causing fluid to be unable to flow.The complaint can be verified.A device history record review for model c24101e lot number 20016400 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This failure is a known issue.Previous investigations have determined that the filter sets can become clogged and the liquid flow can become restricted due to the accumulation of infusion particulate over time and repeated use.H3 other text : see h.10.
 
Event or Problem Description
It was reported that as lvp 20d dehp amber ss 0.2m had air in the line.The following information was provided by the initial reporter: material #: c24101e, batch/lot # 20016400.It was reported that they are experiencing air in line every day.Verbatim: report from bedside nurse: we have been getting "air in line" everyday.Yesterday, there was 1 1/2" of air in the line, about 16 hours after i had hung it.I am 100% sure that each night when i hung the tpn that there was no air in the line.I have never had this happen before, so consistently.This is occurring in the pump segment portion of the tubing.Requesting investigation to confirm that product is made to specification.This is only happening on this patient and pumps have been investigated with no issues found.Unable to determine what about this line or setup is causing issue for only this patient when similar setups are not experiencing any issues.

Brand Name
AS LVP 20D DEHP AMBER SS 0.2M
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11143851
Report Number9616066-2021-50011
Device Sequence Number3950173
Product Code FPA
UDI-Device Identifier50885403235526
UDI-Public50885403235526
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberC24101E
Device Catalogue NumberC24101E
Device Lot Number20016400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date01/09/2021
Supplement Report FDA Received Date01/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1